Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Drops in body temperature, shivers. Have polycystic ovaries. Am i damaging body in exercise?

Hi, Over the last year I have lost 7st in weight through a combination of healthy eating and exercise (I go to the gym 4-5 times a week, monitored by a personal trainer). I still have a BMI of 29.7 and aim to lose another 2st by the summer. However, I have recently found that post-exercise I suffer from extreme drops in my body temperature, leaving me unable to get warm and shivering for up to 2hours. I initially presumed this was something to do with blood sugar and started eating some fruit after a gym session, but this made no difference. I know that my calorie intake is what it should be and my weight loss has slowed to 1-2lbs per week (which is fine), however, I m worried that I might be pushing my body too far and causing damage to myself. In addition, since the weight loss I have developed large amounts of excess skin around my middle which not only look unsightly but also impinge upon me taking part in certain activities like swimming and running. I was wondering if there is anything I can do (aside from surgery) to help my skin regain some of its lost elasticity. I m female, 29years old and also suffer from polycystic ovarian syndrome . There is also history of type 2 diabetes in my family. Any advice or guidance would be appreciated. Thank you Lucy
Asked On : Fri, 18 May 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Radiologist 's  Response
May 2014
Thanks for writing in.

Exercising causes sweating, this leads to cooling of the skin surface. There is also lot of energy consumption which can lead to depletion of sugar and electrolytes. It is important that you take warm up exercises before doing intense workout. You should also keep yourself hydrated. Shivering occurs in many people after heavy exercising. If you have family history of diabetes please et screening tests done. For your skin, please consult a dermatologist who might be able to prescribe medication, but it can take a while for changes to show up.

Hope this helps
Answered: Mon, 28 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor